Toxic hepatitis in a case of Angelman syndrome associated with Lennox-Gastaut syndrome

Genet Couns. 2004;15(3):357-61.

Abstract

We report a 26-month-old boy with Angelman syndrome associated with Lennox-Gastaut syndrome, who developed a rash and a persistent toxic hepatitis after lamotrigine was added to valproate therapy. The patient had typical findings of both Angelman and Lennox-Gastaut syndromes. Chromosome analysis performing by FISH analysis showed a deletion in chromosome 15 (q11.2 q11.2). Although some cases of Angelman syndrome associated with Lennox-Gastaut syndrome were reported in the literature, valproate and/or lamotrigine induced toxic hepatitis in Angelman syndrome has hitherto never been described. We conclude that VPA and LTG combination should be given with great caution or avoided in patients with Angelman syndrome.

Publication types

  • Case Reports

MeSH terms

  • Angelman Syndrome / complications*
  • Angelman Syndrome / genetics
  • Chemical and Drug Induced Liver Injury / complications*
  • Chemical and Drug Induced Liver Injury / genetics
  • Child, Preschool
  • Chromosome Deletion
  • Chromosomes, Human, Pair 15 / genetics
  • Epilepsy / classification*
  • Epilepsy / complications*
  • Epilepsy / genetics
  • Humans
  • Male
  • Phenotype
  • Syndrome